MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-1T180
Medical Device Problem Codes No Display/Image (1183); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection that the bronchovideoscope exhibited image failure due to loose contact.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned, and an evaluation was completed.During inspection, olympus confirmed the reported event of no image displayed.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.Based on the results of the investigation, it is likely breakage of the charged-couple device (ccd) unit caused abnormality of electronic parts which led to the malfunction.However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): ¿important information ¿ please read before use warnings and cautions: caution "turn the video system center on only when the videoscope cable is connected to both the video system center and the electrical connector on the endoscope.In particular, confirm that the video system center is off before connecting or disconnecting the videoscope cable from the electrical connector on the endoscope.Failure to do so can result in equipment damage, including destruction of the ccd".Precaution for disappeared or frozen endoscopic image: warning "follow the precautions given below when handling the instrument.Otherwise, the endoscopic image may disappear unexpectedly, or the frozen image may not be restored during the examination".3.6 ¿inspection of the endoscopic system¿ "inspection of the endoscopic image" 3.While observing the palm of your hand, confirm that the wli and nbi endoscopic image is free from noise, blur, fog, or other irregularities.4.Angulate the endoscope and confirm that the wli and nbi endoscopic image does not momentarily disappear or display any other irregularities".Chapter 5 ¿troubleshooting¿ "if the endoscope is visibly damaged, does not function as expected or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection,¿ do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide.¿ if the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.Olympus does not repair accessory parts.If an accessory part becomes damaged, contact olympus to purchase a replacement.¿ olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19287609
Report Number9610595-2024-09541
Device Sequence Number7339243
Product Code EOQ
UDI-Device Identifier04953170288975
UDI-Public04953170288975
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-1T180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown